MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. BASEPLATE/GLENOSPHERE INSERTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number INS-0990-861
Medical Device Problem Codes Fracture (1260); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a total shoulder arthroplasty surgery, one (1) baseplate/glenosphere inserter chipped during insertion.No pieces fell inside the patient.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11: additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the distal threaded tip is deformed and there is no fracture visible, therefore, the event may result in a short procedural delay and/or require use of a backup device to continue procedure.This event is not likely to cause or contribute to a death or serious injury and is considered not reportable pursuant to applicable regulations.If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our completed investigations.H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device finds the device returned with wear from use, the markings are degraded, the surfaces discolored, scratched and scuffed; the distal threaded tip is deformed.There is no fracture visible.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: h6 (medical device problem code).

Brand Name
BASEPLATE/GLENOSPHERE INSERTER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24297727
Report Number3002788818-2026-00019
Device Sequence Number10247858
Product Code KWS
UDI-Device Identifier00885556812280
UDI-Public885556812280
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS-0990-861
Device Lot Number23ENC0042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown